Alert archive / Nebraska / Wind Chill Advisories in 2013

Wind Chill Advisory 2, NWS Cheyenne, WY

January 12, 20138 counties in Nebraska

NWS Cheyenne, WY issued this wind chill advisory at Jan 12, 2013, 8:15 PM MST for 8 counties in Nebraska. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 12, 2013, 8:15 PM MST (03:15 UTC)
Expired
Jan 13, 2013, 9:00 AM MST
In force
13 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE

The radar

The Cheyenne radar (KCYS), 142 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 3.3 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2013-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2013-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
-45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

769 
WWUS45 KCYS 130315
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
815 PM MST SAT JAN 12 2013


NEZ002-003-019>021-054-055-095-096-131400-
/O.NEW.KCYS.WC.Y.0002.130113T0315Z-130113T1400Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
815 PM MST SAT JAN 12 2013

...WIND CHILL ADVISORY IN EFFECT UNTIL 7 AM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM MST SUNDAY. 

* WINDS...WEST TO NORTHWEST WINDS ARE EXPECTED TO REMAIN BETWEEN 5
  TO 10 MPH TONIGHT.

* WIND CHILL VALUES...ALTHOUGH WINDS WILL BE RELATIVELY
  LIGHT...VERY COLD TEMPERATURES BELOW ZERO IN COMBINATION WITH
  THE WINDS WILL PRODUCE WIND CHILLS BETWEEN 25 BELOW TO 15 BELOW
  ZERO. LOCALIZED AREAS MAY EXPERIENCE WIND CHILLS AROUND 30 BELOW
  ZERO THROUGH SUNDAY MORNING.

* IMPACTS...TEMPERATURES AND WIND CHILLS VALUES THIS COLD WILL
  RESULT IN FROST BITE IN UNDER 25 MINUTES ON EXPOSED SKIN IF
  PRECAUTIONS ARE NOT TAKEN.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR
TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN
THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE
AS 25 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE
EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE
NOSE.

&&

$$

TT
2 follow-up statements
036 
WWUS45 KCYS 131014
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
314 AM MST SUN JAN 13 2013

NEZ002-003-019>021-054-055-095-096-131600-
/O.EXT.KCYS.WC.Y.0002.000000T0000Z-130113T1600Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
314 AM MST SUN JAN 13 2013

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 AM MST THIS
MORNING...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 9 AM MST THIS
MORNING. 

* WINDS...WEST TO NORTHWEST WINDS ARE EXPECTED TO REMAIN BETWEEN 5
  TO 10 MPH THROUGH THIS MORNING.

* WIND CHILL VALUES...ALTHOUGH WINDS WILL BE RELATIVELY LIGHT...
  VERY COLD TEMPERATURES IN COMBINATION WITH THE WINDS WILL
  PRODUCE WIND CHILLS OF 15 TO 25 DEGREES BELOW ZERO. LOCALIZED
  AREAS MAY EXPERIENCE WIND CHILLS AROUND 30 BELOW ZERO THROUGH
  THIS MORNING.

* IMPACTS...WIND CHILL VALUES THIS COLD WILL RESULT IN FROST BITE
  IN UNDER 25 MINUTES ON EXPOSED SKIN IF PRECAUTIONS ARE NOT
  TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR
TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN
THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE
AS 25 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE
EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF
THE NOSE.

&&

$$

FINCH
062 
WWUS45 KCYS 131600
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
900 AM MST SUN JAN 13 2013

NEZ002-003-019>021-054-055-095-096-131700-
/O.EXP.KCYS.WC.Y.0002.000000T0000Z-130113T1600Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
900 AM MST SUN JAN 13 2013

...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM MST THIS MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 9 AM MST THIS MORNING. 

WARMING TEMPERATURES THROUGH THE MORNING WILL ALLOW WIND CHILL
VALUES TO INCREASE ABOVE ADVISORY LEVELS. HOWEVER...WILL STILL
SEE VALUES BETWEEN MINUS 5 AND MINUS 15 THIS MORNING.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind chill advisory went out at Jan 12, 4:42 PM MST, 3 hours 33 minutes earlier.

Area forecast discussion, Jan 12, 4:42 PM MST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
442 PM MST SAT JAN 12 2013

.AVIATION...00Z TAF ISSUANCE. PERIODS OF MVFR OR IFR CIGS AND VIS
ARE POSSIBLE THROUGH TONIGHT IN THIS COLD AND RELATIVELY MOIST
ENVIRONMENT...ESPECIALLY IN LOW LYING VALLEYS WHERE A LIGHT FOG IS
POSSIBLE. IN ADDITION...LIGHT SNOW AND FLURRIES WILL RETURN TO
THE NORTHERN AND WESTERN PORTIONS OF THE FORECAST AREA
TONIGHT...WITH HIGHEST CONFIDENCE THAT KRWL AND KCDR WILL SEE IFR
CONDITIONS IN SNOW THIS EVENING.

&&

.PREV DISCUSSION... /ISSUED 400 PM MST SAT JAN 12 2013/

SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...
VERY COLD TEMPERATURES WILL BE THE MAIN WEATHER FEATURE THIS
PERIOD AS THE CWA REMAIN UNDER A COLD POSITIVELY TILTED UPPER TROF
TONIGHT THROUGH MOST OF MONDAY. A FEW WEAK IMPULSES EMBEDDED WITHIN
THE UPPER TROF WILL MOVE OVER MAINLY WESTERN PARTS OF THE CWA AND
BRING A FEW SNOW SHOWERS AND FLURRIES MAINLY TONIGHT. VERY COLD
TEMPERATURES WILL BE ACCOMPANIED BY LIGHT BREEZES BUT WITH CLOUDS
LIMITING COOLING SOMEWHAT IT APPEARS WIND CHILLS WILL FOR THE
MOST PART STAY ABOVE ADVISORY LEVELS TONIGHT. SAME CASE OVERALL
FOR SUNDAY NIGHT. COLD UPPER TROF WILL FINALLY SHIFT TO THE EAST
MONDAY NIGHT WHILE LEE TROFFING DEVELOPS OVER THE HIGH PLAINS.
THIS WILL INCREASE THE WINDS OVER SE WY THUS MIN TEMPS MONDAY
NIGHT WILL LIKELY BE ATTAINED IN THE EVENING WITH SOME WARMING
OVER THE PLAINS ADJACENT TO THE MTNS LATER AS THE WINDS PICK UP.
MEANWHILE A FEW SNOW SHOWERS POSSIBLE MONDAY NIGHT OVER THE HIGHER
MTNS AND FAR WEST AS SOME WEAK SHORTWAVE ENERGY MOVES OVER THE
AREA IN NORTHERLY UPPER FLOW.

LONG TERM...THE LONG TERM PATTERN WILL BE A FAIRLY STAGNANT
ONE...WITH A STRONG UPPER LEVEL RIDGE OVER THE EASTERN PACIFIC AND
POLAR VORTEX OVER EASTERN CANADA. THIS WILL KEEP THE FORECAST AREA
UNDER NORTHWEST FLOW ALOFT THROUGH THE PERIOD. FOR TUESDAY...A
STRONG JET DIGGING SOUTH INTO THE CENTRAL PLAINS WILL PUSH THE
CURRENT STRONG UPPER TROUGH TO THE SOUTH AND EAST...WITH HEIGHTS
AND TEMPS RISING OVERHEAD AS A RESULT. A SFC FRONT WILL MOVE SOUTH
ACROSS THE EASTERN PLAINS WITH THE SFC PRESSURE GRADIENT TIGHTENING
ALONG THE ROCKIES. WITH THE STRONG WINDS ALOFT...WAA PATTERN AND
STRONG GRADIENT AT THE SFC...WILL SEE MODERATE TO STRONG WESTERLY SFC
WINDS IN THE TYPICAL WIND PRONE AREAS THROUGH THE EARLY PART OF
THE DAY. LIGHT SNOW WILL OCCUR AS THE SURFACE AND MIDLEVEL FRONTS
MOVE THROUGH MAINLY IN NORTHERN PORTIONS OF THE CWA...BUT
ACCUMULATIONS WILL BE VERY LIGHT IF ANY. SHOULD SEE SOME MOUNTAIN
SNOW SHOWERS WITH THE MIDLEVEL FRONT AS WELL. TEMPS WILL WARM BACK
TO MORE NORMAL VALUES FOR THIS TIME OF YEAR IN THIS
PATTERN...ALTHOUGH WILL KEEP TEMPS SLIGHTLY UNDER GUIDANCE FOR
EXPECTED RESIDUAL SNOWPACK ON TUESDAY. AS THE SNOW MELTS AND CLOUD
COVER DIMINISHES WITH DRIER AIR ADVECTING INTO THE REGION THROUGH
THE END OF THE WEEK...TEMPS SHOULD PEAK SLIGHTLY ABOVE NORMAL.
CONDITIONS WILL REMAIN DRY THROUGH SATURDAY IN THIS STAGNANT
PATTERN UNDER PARTLY CLOUDY TO MOSTLY CLEAR SKIES. ANOTHER
BACKDOOR TYPE FRONT WILL MOVE INTO THE PLAINS ON THURSDAY...WITH A
THIRD WEAK FRONT EXPECTED FOR SATURDAY. THIS WILL KEEP SFC WINDS
BREEZY BOTH DAYS IN THE WIND PRONE AREA. OTHERWISE WINDS SHOULD REMAIN
ON THE LIGHTER SIDE ACROSS THE FORECAST AREA.

FIRE WEATHER...NO CONCERNS SEEN FOR SOME TIME WITH COLD
TEMPERATURES AND MAINLY LIGHT WINDS EXPECTED THROUGH MONDAY.
WINDS WILL INCREASE SOME BY MIDWEEK ESPECIALLY AROUND THE WY MTNS
BUT NON-CRITICAL CONDITIONS EXPECTED OTHERWISE. SOME SNOW SHOWERS
WILL CONTINUE AT TIMES OVER THE HIGHER MTNS THROUGH MONDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...RE
LONG TERM/AVIATION...RJM
Hazardous weather outlook, Jan 12, 7:30 PM MST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
730 PM MST SAT JAN 12 2013

WYZ101>119-131200-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
730 PM MST SAT JAN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

VERY COLD WIND CHILL VALUES BETWEEN 30 BELOW TO 15 BELOW ZERO ARE
EXPECTED ACROSS SOUTHEAST WYOMING TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

VERY COLD CONDITIONS ARE EXPECTED THROUGH MONDAY NIGHT WITH
WIDESPREAD NIGHTTIME WIND CHILLS OF 15 TO 25 DEGREES BELOW ZERO.
SOME LOCATIONS IN THE HIGH MOUNTAIN VALLEYS COULD SEE WIND CHILLS
DROP BELOW MINUS 30 DEGREES.

WIND GUSTS TO 50 MPH WILL BE POSSIBLE LATE MONDAY NIGHT THROUGH
TUESDAY NIGHT MAINLY IN AREAS ALONG AND WEST OF THE LARAMIE RANGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-131200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
730 PM MST SAT JAN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

VERY COLD WIND CHILL VALUES BETWEEN 20 BELOW TO 10 BELOW ZERO ARE
EXPECTED ACROSS THE WESTERN NEBRASKA PANHANDLE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

VERY COLD CONDITIONS ARE EXPECTED THROUGH MONDAY NIGHT WITH
WIDESPREAD NIGHTTIME WIND CHILLS OF 10 TO 20 DEGREES BELOW ZERO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

TT

Nearby

Wind Chill Advisories in Nebraska, 2013Every wind chill advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.